MAUDE Adverse Event Report: REFER TO SECTION H10 DELTAXSFT10 2.5MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 DELTAXSFT10 2.5MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLX100256
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date of event: the event occurred in 2018; however, the month and day were not reported.Procode: krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(4)).Implantation date: the date of implant was not reported.The product is not available for evaluation and testing.However, we will review the manufacturing and quality records as applicable per our internal procedure.These records will comprise our lots/batches history records, which were created during the manufacturing of the device.Additional information will be submitted within 30 days upon receipt.Images were returned for analysis and a physician review was performed.The findings are as follows: "it is challenging to draw any conclusions given the limited information provided.During coiling, if no balloon or stent is used to assist in the coiling (as in this case) it is possible for a coil to interact with a previously placed coil in a manner that is less than desirable.This can occur with all coils by all manufacturers.It is the responsibility of the surgeon to monitor for these interactions during the coiling, and if undesirable interaction is beginning to occur, perform maneuvers such as retracting the coil, or use a coil assist device (balloon or stent) to prevent coil tails or loops from protruding into the parent artery.This does not have any specific causal link to a specific coil shape or brand, as it can occur in all coiling cases, by all the brands of coils that are currently produced today." this is one of two products involved with the complaint and the associated manufacturer report number is 3008114965-2018-00848.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, following deployment of the next to last thermo-mechanical coil, 2.5mm x 6cm deltaxsft10 (dlx100256/l11405), the embolic coil tail protruded from the aneurysm into the parent vessel.Following deployment of the last thermo-mechanical coil, 2mm x 6cm deltaxsft10 (dlx100206/l10697), a second coil loop protruded from the aneurysm into the parent vessel.The physician mentioned that there were issues related to coil shape which he believes resulted in coil protrusion.No patient complications occurred as a result of these events.Preliminary review of the imaging provided confirmed coil protrusion.It was reported that the information provided for this complaint was all of the details that were known/available regarding these events.No further information could be obtained.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).[complaint conclusion]: as reported by a healthcare professional, following deployment of the next to last thermo-mechanical coil, 2.5mm x 6cm deltaxsft10 (dlx100256/l11405), the embolic coil tail protruded from the aneurysm into the parent vessel.Following deployment of the last thermo-mechanical coil, 2mm x 6cm deltaxsft10 (dlx100206/l10697), a second coil loop protruded from the aneurysm into the parent vessel.The physician mentioned that there were issues related to coil shape which he believes resulted in coil protrusion.No patient complications occurred as a result of these events.It was reported that the information provided for this complaint was all of the details that were known/available regarding these events.No further information could be obtained.Images were returned for analysis and physician review was performed.It is challenging to draw any conclusions given the limited information provided.During coiling, if no balloon or stent is used to assist in the coiling (as in this case) it is possible for a coil to interact with a previously placed coil in a manner that is less than desirable.This can occur with all coils by all manufacturers.It is the responsibility of the surgeon to monitor for these interactions during the coiling, and if undesirable interaction is beginning to occur, perform maneuvers such as retracting the coil, or use a coil assist device (balloon or stent) to prevent coil tails or loops from protruding into the parent artery.This does not have any specific causal link to a specific coil shape or brand, as it can occur in all coiling cases, by all the brands of coils that are currently produced today.The implanted deltaxsft10 was not available for evaluation.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Coil protrusion into the parent vessel is a known potential complication associated with coil embolization procedures as outlined in the instructions for use (ifu).Wide-neck aneurysms are difficult to treat and are prone to coil protrusion into the parent vessel.Recent advancements in vascular reconstruction devices and coils have allowed for the application of coil embolization for even relatively wide-neck aneurysms.Despite tight coil packing, protrusion of coil segments out of the aneurysm and into the parent artery still occurs.It is generally believed that protrusion of only a few loops does not pose an additional risk if appropriate antiplatelet therapy is used.Alternatively, moderate to severe coil protrusion into the parent artery may necessitate coil retrieval or stent deployment in the parent artery.However, there are few reports assessing the frequency of thrombo-embolic events, associated with various degrees of coil protrusion.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the minimal information available for review; however, it is possible that clinical and procedural factors, including aneurysm/vessel characteristics (i.E.Wide-neck), device manipulation, and device interaction, may have contributed to the coil protrusion.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2018-00848 & 3008114965-2018-00849.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
DELTAXSFT10 2.5MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key8192542
Report Number3008114965-2018-00849
Device Sequence Number2026661
Product Code KRD
UDI-Device Identifier10886704077282
UDI-Public10886704077282
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue NumberDLX100256
Device Lot NumberL11405
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/29/2018
Supplement Date Received by Manufacturer01/28/2019
Initial Report FDA Received Date12/21/2018
Supplement Report FDA Received Date01/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1